I've had anxiety as long as I can remember and panic for ten years. It's been pretty controlled, but friday my dr put me on vicodin for a temporary problem and sice sunday I've been noticing mood changes. I get angry very easily and have been having panic attacks.I decided to discontinue the vicodin after getting angry over nothing this morning then having a PA.Has anyone else expirienced this with vicodin? How long does it last after the vicodin is discontinued? Can this happen with other narcotic pain meds? Any thoughts on this would be greatly appriciated.
Any medication in that class of pain relievers has to be slowly titrated downwards with your doctor's direct supervision or you can get withdrawal syndromes which may not occur immediately but can be dangerous. It happenned to me with Klonopin which actually has less of this potential. Speak to your doctor about this right away.
they do alter your mood. i had a similar experience with xanax...not the same type of med obviously, but it goes to show that mood altering meds have different effects on different people. if the vicodin isn't working, you should talk to your doc. i don't know what it's prescribed for...but there are other non-narcotic pain meds that might help some. there's also darvocet for those allergic to hydrocodone...but there's some who say that darvocet isn't actually effective for pain...it just gets you 'drunk' or 'high' or whatever....but in my personal experience, thats all that vicodin does, too. vicodin makes me violently ill and i found that ibuprofen, tylenol and asprin all worked better than the vicodin...but i talked to my doc first, which is what you should do.
Just to clarify info for others: opiate (vidodin, herion, ect) withdrawl (withdrawal) is not dangerous. Benzo (klonopin, xanax, ect) withdrawl (withdrawal) is very dangerous. My question isn't about what to take I have motrin I'm using instead, just curious if this has happened to anyone else. Thanks you two for the feedback I greatly appriciate it. More is welcome.
I was on vicodin(hydrocodone) for awhile. I felt great when I was taking them. I was happy,energetic and anxiety free. When I quit taking them I started experiencing major anxiety and panic attacks. The doctors think that I changed my brain chemistry while using them. Unlike you I used them for awhile. I have heard that they can cause anxiety but never did for me until I stopped taking them. I guess everyone is different. I hope you feel better!!!!
doctor put me on vicodine for severe headaches,I was in a accident & messed up my neck.long story short,when I started it it was great! no pain very calm happy go lucky.i have Been on them nod for a while & there giving me anxiety:( it *****.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.